We describe a Caucasian man in his late 60s who was admitted to the intensive care unit (ICU) with a history of cardiogenic shock secondary to an acute myocardial infarction. The patient's baseline serum creatinine levels were 0.9-1 mg/dL. On day 7 of the admission treatment with quetiapine was initiated due to a delirium episode. The next day the patient developed an erythematous-maculopapular rash and fever, with eosinophilia in the blood count. Over the following days the patient experienced an acute deterioration of kidney function requiring continuous renal replacement therapy. The skin lesions and eosinophilia resolved after withdrawal of quetiapine and systemic steroid therapy was administered. The patient was discharged from the ICU with a serum creatinine level of 2.6 mg/dL. Three months later, blood tests showed no recovery of the kidney function. According to the Naranjo adverse drug reaction probability scale, this event would be classified as 'probable' DRESS syndrome and, based on the RegiSCAR scoring system, was classified as 'definite' DRESS syndrome.